Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla ok with simvastatin?
Feb 28, 2009

Hello and Happy Valentine's Day! I will soon be starting hiv medications for the first time and my doctor mentioned that it will probably be Atripla. I currently take 20mg. of simvastatin per day for high cholesterol. Are these 2 drugs ok to take together? I take the simvastatin right before I go to bed which is also when I will be taking the Atripla. Thank you.

Response from Dr. McGowan

Happy Valentine's Day to you too! Simvastatin levels in the body can be reduced by the efavirenz component of Atripla. For this reason, efavirenz may reduce the anti-cholesterol effect of the simvastatin that you are taking. Your doctor should monitor your cholesterol (lipids) once you are started on Atripla and he might even end up increasing the dose of your simvastatin. If this occurs, your doctor will, I am sure, monitor you closely for any side effects from the increased dose of your statin. Thank you for your interesting question. Joe



Previous
dr's words
Next
clindamycin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement